Mirena pain after only four weeks.rk

I have had the Mirena coil in for four weeks and I am getting more pain each day on my left side over the last week. This is the same place where I had severe pain when on course of zoledex and ended up in a wheelchair for three months!!

Is this sort of pain usual until the coil settles down, ?

I've been told to give it three months so don't want to ring consultant so soon .

Has anyone has lots of pain when on the Mirena coil?

If so did it go away? I am getting really worried because I can't have a repeat of my zoledex experience as it took years for that pain to settle!!!

3 Replies

oldestnewest
  • Hi there

    I had my mirena put in during a lap last August. The pain started in the second week and I basically had contractions every day for three months and I bled most days. My GP wouldn't take it out until I saw the gynae, which was almost 5 months after it went in. He said I had to give it at least another 6 weeks which I did then went to my GP asking to have it out but I can't get an appointment until the end of march so I'm stuck with it until then.

    Pain is very common with the mirena, especially for endo sufferers. I'm also experiencing severe depression so I want it out.

    If the pain is constant and severe, it's possible the coil has perforated your uterus - this is rare but can happen, so I think you should go to your gp and ask for an ultrasound to check.

    Hope it improves for you soon

    xx

  • Also, have you had a lap recently? It's strange that you're getting pain in the same place as on zoladex, especially as zoladex doesn't usually cause pain. Have you had a scan since then? It's possible you have an endometrioma or something similar causing this pain. Please see a doctor as soon as you can. I've never heard of anyone having such severe pain whilst on zoladex, especially if the pain only started when you started the treatment, and I'm worried about you.

    x

  • Thank you so much for your reply.

    Yes, I had a lap at the same time and quite a bit of work done.

    I have been bleeding ever since!! It was light but getting heaver now.

    I will never have zoledex again or anything similar because my body just can't tolerate hormones. That is why I am so worried about this coil. My new consultant said I had to try it otherwise he "have his hands tied behind his back" and as he is one of the endo experts, I agreed!!!!!!!!!!

    Unfortunately I can't look after my young family at the moment as the pain is too bad. How long should it take to stop bleeding?

    Good luck to you. You can always go to your GP and demand to see him. My friend who is a GP told me that if a patient is prepared to wait maybe all day, legally a doctor must see them. Never tried it myself but been tempted sometimes!!

You may also like...